Eosinophilic tubulointerstitial nephritis on treatment with isotretinoin


KAYA AKSOY G., KOYUN M., AKKAYA B., ÇOMAK E., Gemici A., AKMAN S.

EUROPEAN JOURNAL OF PEDIATRICS, vol.175, no.12, pp.2005-2006, 2016 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 175 Issue: 12
  • Publication Date: 2016
  • Doi Number: 10.1007/s00431-016-2778-7
  • Journal Name: EUROPEAN JOURNAL OF PEDIATRICS
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.2005-2006
  • Keywords: Acute tubulointerstitial nephritis, Isotretinoin, Drug-related tubulointerstitial nephritis, Renal failure, ORAL ISOTRETINOIN
  • Akdeniz University Affiliated: Yes

Abstract

Drug- related acute tubulointerstitial nephritis is one of the most common causes of childhood acute renal failures which originate from kidneys. Sixteen- year old male patient with the history of isotretinoin use for the last 3 months was admitted with acute renal failure. Renal function parameters were measured as follows: blood urea nitrogen 21 mg/dL, serum creatinine 1.68 mg/dL, cystatin C 1.15 mg/L, and estimated glomerular filtration rate based on cystatin C 56.5 mL/min/1.73 m2. The patient whom pathological signs of renal biopsy sections revealed interstitial mononuclear cell and eosinophilic infiltration was diagnosed with acute tubulointerstitial nephritis.